Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2016, Article ID 4317108, 3 pages
http://dx.doi.org/10.1155/2016/4317108
Case Report

An Unusual Cause of Subacute Headache in a Patient Undergoing Chemotherapy for Advanced Testicular Nonseminomatous Germ Cell Tumour

The Cancer Centre, The Queen Elizabeth Hospital, Edgbaston, Birmingham B15 2TH, UK

Received 27 February 2016; Revised 2 April 2016; Accepted 12 April 2016

Academic Editor: Raffaele Palmirotta

Copyright © 2016 Helen M. Clarke et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Testicular (germ cell) cancer is a model of a chemocurable malignancy and tends to have a favourable prognosis even in advanced stages due to exquisite sensitivity to platinum-based chemotherapy. However, both acute and longer-term toxicities of multiagent chemotherapy remain significant as causes of morbidity, very occasionally mortality, and impaired quality-of-life. Here, we report a case of acute cerebral venous sinus thrombosis occurring within 10 days of chemotherapy initiation in a young patient without comorbidities, whose only predisposing factors were malignancy, chemotherapy, and perhaps mild dehydration. The clinical presentation was also unusual with headache of moderate severity only without focal or global neurologic deficits. We suspect that cisplatin may have had direct vasculotoxic effects. The patient recovered fully after short-duration anticoagulation but oncologists must remain aware of unusual and unpredictable complications of cytotoxic treatment.